Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Springfield, MO

April 17, 2013Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Apr 17, 2013, 10:47 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 10:47 PM CDT (03:47 UTC)
Expired
Apr 18, 2013, 9:00 AM CDT
In force
10 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS

The radar

The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 7:33 AM CDTHEAVY RAIN 414 Nw Girard, KSTWENTY FOUR HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS53 KSGF 180347
FFWSGF
KSC011-021-037-181400-
/O.NEW.KSGF.FF.W.0006.130418T0347Z-130418T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 900 AM CDT THURSDAY.

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  SEVERAL MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED DURING THE       
  NIGHT...BRINGING ADDITIONAL RAIN TO THE WARNED AREA.   
 
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3804 9509 3805 9464 3804 9462 3700 9463
      3700 9507 3758 9510

$$

BOXELL
1 follow-up statement
379 
WGUS73 KSGF 180927
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT THU APR 18 2013

KSC011-021-037-181400-
/O.CON.KSGF.FF.W.0006.000000T0000Z-130418T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
427 AM CDT THU APR 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
BOURBON...CHEROKEE AND CRAWFORD COUNTIES...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL 
CONTINUED ACROSS WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS SINCE 
WEDNESDAY EVENING RANGED FROM ONE TO TWO INCHES WITH LOCALIZED 
AMOUNTS NEAR TWO AND A HALF INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.

SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL BRING 
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO THREE QUARTERS OF AN 
INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. 

&&

LAT...LON 3804 9509 3805 9464 3804 9462 3700 9463
      3700 9507 3758 9510

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 9:29 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 17, 9:29 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT WED APR 17 2013

...SEVERE WEATHER AND FLOODING POTENTIAL CONTINUES TONIGHT...

.MESOSCALE DISCUSSION...
ISSUED AT 925 PM CDT WED APR 17 2013

THUNDERSTORMS WERE INCREASING IN COVERAGE FROM NORTHEASTERN
OKLAHOMA INTO SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI
AHEAD OF A SLOWLY ADVANCING COLD FRONT THAT EXTENDED FROM WEST
CENTRAL MISSOURI INTO NORTHEAST OKLAHOMA.

CONVECTION WAS MOST ORGANIZED ACROSS CENTRAL OKLAHOMA WHERE WATER
VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOW A SHORTWAVE ON THE NOSE
OF A POWERFUL UPPER JET.

THE EXPECTATION IS THAT CONVECTION WILL CONTINUE TO INCREASE ALONG
AND BEHIND THE FRONT AS 50H HEIGHT FALLS OVERSPREAD THE AREA.

MEANWHILE THE CONVECTION IN OKLAHOMA WILL CONTINUE TO ORGANIZE AND
SURGE NORTHEAST AHEAD OF THE UPSTREAM SHORTWAVE. THIS ACTIVITY
WILL PUSH EAST INTO SOUTHWESTERN MISSOURI OVERNIGHT LIKELY IN THE
FORM OF A QUASI-LINEAR CONVECTIVE SYSTEM WITH BOWING SEGMENTS. SHORT TERM
MODELS DEPICT 0-3 KM SHEAR VECTORS INITIALLY ORIENTED TO THE
NORTHEAST WITH A GRADUAL TURN TO A MORE WESTERLY DIRECTION. THE
ORIENTATION OF THESE VECTORS WITH THE INCOMING CONVECTIVE COMPLEX
LOOK TO BE FAVORABLE FOR BOWING SEGMENTS AND THE POTENTIAL FOR
MESO-VORTICIES.

AT THIS TIME...IT APPEARS THE PRIMARY SEVERE WEATHER RISK WILL
REACH THE INTERSTATE 49 CORRIDOR BY 1 AM...AND THE HIGHWAY 65
CORRIDOR BY 4 AM...THEN SPREAD FARTHER EAST INTO EARLY THURSDAY
MORNING.

DAMAGING WINDS WILL BE THE PRIMARY HAZARD BUT ISOLATED TORNADOES
WILL BE POSSIBLE.

FLOODING WILL ALSO BECOME AN INCREASING RISK OVERNIGHT WHERE
STORMS TRAIN FROM SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI.

&&

.SYNOPSIS...
ISSUED AT 213 PM CDT WED APR 17 2013

WARM FRONT SURGED NORTH THIS MORNING AND HAS LIFTED JUST NORTH OF
THE CWA WITH BOUNDARY SEPARATING UPPER 70S TO AROUND 80
TEMPERATURES FROM MID TO UPPER 50S AIR. FRONT THEN EXTENDS
SOUTHWEST INTO SOUTHEAST KANSAS JUST TO THE WEST OF THE CWA. SOME
MODERATE INSTABILITY HAS DEVELOPED WITHIN THE DEPTH OF THE
SOUNDING (SEE SPECIAL 18Z SOUNDING) WITH DECENT LOW LEVEL SHEAR
OVER THE NORTHWESTERN CWA. SOME WEAK CIN STILL PRESENT AND VERY
MINIMAL LOW LEVEL CAPE VALUES. HAVE SOME CONVECTION THAT FIRED
OVER THE PAST 90-120 MINUTES IN THE WARM SECTOR OVER WEST CENTRAL
MISSOURI BUT NOT SEEING MUCH OTHER DEVELOPMENT AT THIS TIME. COULD
SEE SOME ADDITIONAL CONVECTION DEVELOP OVER THE NORTHWESTERN 1/2
TO THIRD OF THE CWA DURING THE REMAINDER OF THE AFTERNOON WITH THE
POTENTIAL OF STORMS BECOMING SEVERE WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.

MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH SEVERE STORMS
FOR THE REMAINDER OF THE AFTERNOON...AND THEN AGAIN TONIGHT
THROUGH THURSDAY AS SQUALL LINE DEVELOPS AHEAD OF THE COLD FRONT
IN EASTERN KANSAS AND SWINGS THROUGH THE AREA. MUCH COLDER AIR
WILL RUSH IN BEHIND THE FRONT WITH A POTENTIAL FOR FROST
DEVELOPMENT THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 213 PM CDT WED APR 17 2013

SCATTERED CONVECTION WILL LIKELY BE ONGOING EARLY THIS EVENING
OVER THE WESTERN PORTION OF THE CWA. THE MAIN THUNDERSTORM
COVERAGE IS EXPECTED TO OCCUR LATE IN THE EVENING AND OVERNIGHT
FOR THE WESTERN CWA AND THEN SPREADING EAST ALONG AND AHEAD OF A
COLD FRONT ON THURSDAY. LOW LEVEL WIND SPEEDS WILL INCREASE THIS
EVENING AHEAD OF THE MAIN TROUGH AND 110-120KT UPPER LEVEL JET
ROUNDS THE BASE OF THE MAIN TROUGH. STRONG LOW LEVEL SHEAR IS
EXPECTED WITH THE SQUALL LINE AS IT TRAVERSES SLOWLY EASTWARD
TONIGHT. LINE SEGMENTS WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOES TONIGHT INTO THURSDAY. WITH THE SLOW MOVING FRONT AND
STRONG CONVECTION...TRAINING OF THUNDERSTORMS WILL LIKELY ALSO
PRODUCE SOME FLASH FLOODING...ESPECIALLY OVER THE NORTHWESTERN
HALF OF THE CWA WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE
THURSDAY EVENING. WIDESPREAD TWO TO THREE INCHES OF RAINFALL WILL
BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS.

ON THURSDAY...THE FRONT WILL TRACK EASTWARD WITH THE PRIMARY
SEVERE RISK OF STRAIGHT LINE WIND DAMAGE. AGAIN..CANT RULE OUT
ISOLATED TORNADOES GIVEN THE STRENGTH OF THE LOW LEVEL SHEAR. THE
PRIMARY RISK OVER OUR CWA WILL BE FROM THE MORNING THROUGH THE
EARLY AFTERNOON WITH THE FRONT EXITING THE EASTERN CWA BY 19-21Z.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 213 PM CDT WED APR 17 2013

MUCH COLDER AIR WILL PUSH IN BEHIND THE FRONT. LOWS ON THURSDAY
NIGHT AND FRIDAY NIGHT WILL LIKELY DROP INTO THE LOW TO MID 30S.
FROST POTENTIAL MAY BE LIMITED BY SURFACE WINDS BOTH NIGHTS AND BY
CLOUD COVER THURSDAY NIGHT. HOWEVER...HAVE MENTIONED PATCHY FROST
FOR NOW IN THE WEATHER GRIDS.

A WARMING TREND IS EXPECTED OVER THE WEEKEND. SOME WEAK ENERGY
WILL PUSH ACROSS THE AREA LATE IN THE WEEKEND...HOWEVER MOISTURE
LOOKS TO BE MINIMAL FOR WIDESPREAD CONVECTION AT THIS TIME. A
STRONGER WAVE LOOKS TO PUSH THROUGH THE AREA TUESDAY/TUESDAY NIGHT
TIME FRAME WHICH WILL OFFER A BETTER CHANCE AT CONVECTION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 630 PM CDT WED APR 17 2013

PILOTS CAN EXPECT GUSTY SOUTHERLY SURFACE WINDS AND LOW LEVEL WIND
SHEAR TONIGHT WITH AN INCREASING RISK FOR THUNDERSTORMS LATER
TONIGHT INTO THURSDAY.

A BROKEN DECK OF CUMULUS AND STRATO CUMULUS WILL REMAIN OVER THE
AREA TONIGHT AHEAD OF AN APPROACHING STORM SYSTEM. CEILINGS
GENERALLY REMAIN ABOVE 4 KFT.

THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER WILL SPREAD
INTO THE AREA FROM THE WEST LATER TONIGHT. STORMS WILL REACH THE
JOPLIN TERMINAL AROUND 06Z AND THE SPRINGFIELD AND BRANSON
TERMINALS AFTER 09Z. WIND GUSTS ASSOCIATED WITH THE STORM MAY
EXCEED 40 KTS.

SHOWERS AND THUNDERSTORMS ALONG WITH WIDESPREAD MVFR CONDITIONS
ARE EXPECTED THURSDAY MORNING AS THE COLD FRONT MOVES ACROSS THE
AREA. AREA IFR CONDITIONS CAN ALSO BE EXPECTED.

WINDS WILL SHIFT THE WEST AND NORTHWEST DURING THE DAY AS THE
FRONT MOVES EAST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ055>058-
     066>071-077>081-088>091-093-094-101-102.

KS...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KSZ073-097-101.

&&

MESOSCALE...FOSTER
SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...FOSTER
Hazardous weather outlook, Apr 17, 8:42 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT WED APR 17 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
842 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THE REMAINDER
  OF THE EVENING ACROSS SOUTHEASTERN KANSAS INTO FAR SOUTHWESTERN AND
  CENTRAL MISSOURI. THUNDERSTORMS WILL GRADUALLY INCREASE IN
  COVERAGE AND INTENSITY...AND GENERALLY DEVELOP NORTHWEST OF A
  LINE FROM CASSVILLE...TO SPRINGFIELD...TO IBERIA. ANY SEVERE
  STORMS THAT DEVELOP MAY PRODUCE HAIL UP TO THE SIZE OF
  HALF DOLLARS...DAMAGING WIND GUSTS UP TO 60 MPH...FREQUENT
  LIGHTNING...AND BRIEF HEAVY RAINFALL. AN ISOLATED TORNADO CANNOT
  BE RULED OUT.

  STRONG TO SEVERE STORMS WILL ORGANIZE AHEAD OF A SLOWLY
  ADVANCING COLD FRONT...AND MOVE FROM SOUTHEASTERN KANSAS INTO
  SOUTHWESTERN MISSOURI OVERNIGHT. THESE STORMS WILL REACH THE
  HIGHWAY 65 CORRIDOR DURING THE PREDAWN HOURS. THE STRONGEST
  STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70
  MPH...HAIL TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING AND
  TORRENTIAL RAINFALL. THERE IS A RISK FOR ISOLATED TORNADOES
  EMBEDDED WITHIN THIS LINE OF STORMS.

  FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS
  WILL ALL BE POSSIBLE OVERNIGHT...ESPECIALLY ACROSS EXTREME
  SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.

  SOUTHERLY NON THUNDERSTORM WINDS WILL GUST TO NEAR 30 MPH AT
  TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THE LINE OF STRONG TO SEVERE STORMS WILL SLOWLY MOVE EAST ACROSS
  THE CENTRAL AND EASTERN MISSOURI OZARKS ON THURSDAY. DAMAGING
  WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT
  LIGHTNING AND TORRENTIAL RAINFALL WILL ALL REMAIN POSSIBLE WITH
  THESE STORMS. THERE WILL ALSO BE A CONTINUED RISK FOR ISOLATED
  TORNADOES.

  THE POTENTIAL FOR FLOODING WILL ALSO PERSIST INTO THURSDAY WITH
  STORM TOTAL RAINFALL AMOUNTS FROM ONE AND A HALF TO OVER THREE
  INCHES EXPECTED. RESIDUAL FLOODING MAY THEN PERSIST INTO AT
  LEAST FRIDAY...INCLUDING THE POTENTIAL FOR MAIN STEM RIVER
  FLOODING.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON
  THURSDAY AS A SHARPLY COLDER AIR MASS SPREADS OVER THE REGION
  BEHIND A COLD FRONT. FROST AND FREEZING TEMPERATURES WILL THEN
  BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THE MIDDLE OF
  NEXT WEEK AS A STORM SYSTEM TAKES SHAPE ACROSS THE CENTRAL
  UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FROM EXTREME
  SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI...AND FARTHER EAST
  INTO SOUTHWESTERN MISSOURI OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Apr 17, 5:12 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 SSE WARSAW            38.19N 93.36W
04/17/2013  M1.75 INCH       BENTON             MO   PUBLIC

            TIME OF EVENT ESTIMATED.

&&

KARDELL
Local storm report, Apr 17, 5:51 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 N FLORENCE            38.65N 92.98W
04/17/2013  E1.00 INCH       MORGAN             MO   PUBLIC

            SYDOW FARMS REPORTING LOTS OF QUARTER SIZE HAILSTONE

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:42 AM CDTTornado WarningSGFCherokee48 min
Apr 18, 8:59 AM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford6 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.